MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION FATHOM-16 SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 84592
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the outer shaft fractured.A direxion fathom-16 system was selected for an embolization procedure in the moderately tortuous vessel to treat bleeding.During the procedure while attempting to torque the device, the outer nickel shaft fractured and came loose from the inner shaft inside the patient.The device was removed from the patient and the procedure was successfully completed with a new direxion fathom-16 system.There were no patient complications reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by mfr: the returned direxion microcatheter was analyzed for any damage.The devices shaft showed damage in the form a distal shaft fracture.The fracture was located 4cm from the hub.Inspection of the remainder of the device, apart from the observed damage, revealed no other damage or irregularities.

Brand Name
DIREXION FATHOM-16 SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11280684
Report Number2134265-2021-01284
Device Sequence Number14125515
Product Code KRA
UDI-Device Identifier08714729839637
UDI-Public08714729839637
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2022
Device Model Number84592
Device Catalogue Number84592
Device Lot Number0025976287
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2021
Initial Date Received by Manufacturer 01/25/2021
Supplement Date Received by Manufacturer02/24/2021
Initial Report FDA Received Date02/04/2021
Supplement Report FDA Received Date03/17/2021
Patient Sequence Number1